Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 72, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 3, 2011, 4:29 AM EST. It took effect at Dec 3, 2011, 10:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 4:29 AM EST (09:29 UTC)
- In effect from
- Dec 3, 2011, 10:00 PM EST
- Expired
- Dec 4, 2011, 10:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
899 WHUS73 KIWX 030929 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 AM EST SAT DEC 3 2011 LMZ043-046-031730- /O.NEW.KIWX.SC.Y.0072.111204T0300Z-111205T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 429 AM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY. * WINDS: SOUTH INCREASING TO 30 KNOTS TONIGHT WITH GUSTS TO 35 KNOT GALES POSSIBLE. WINDS WILL VEER WESTERLY SUNDAY AND DECREASE IN THE LATE AFTERNOON THROUGH EVENING. * WAVES: BUILDING TO 5 TO 8 FEET TONIGHT...SUBSIDING SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
024 WHUS73 KIWX 031515 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 AM EST SAT DEC 3 2011 LMZ043-046-032315- /O.CON.KIWX.SC.Y.0072.111204T0300Z-111205T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1015 AM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY. * WINDS: SOUTH INCREASING 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 35 KNOT GALES POSSIBLE. WINDS WILL VEER WESTERLY SUNDAY AND DIMINISH IN THE LATE AFTERNOON THROUGH EVENING. * WAVES: IN MICHIGAN NEARSHORE WATERS...BUILDING TO 4 TO 7 FEET BY LATE TONIGHT...5 TO 8 FEET ON SUNDAY...THEN SUBSIDING BELOW 4 FEET SUNDAY EVENING. IN INDIANA NEARSHORE WATERS...BUILDING TO 3 TO 6 FEET LATE TONIGHT AND CONTINUING SUNDAY...THEN SUBSIDING BELOW 4 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
079 WHUS73 KIWX 032108 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 PM EST SAT DEC 3 2011 LMZ043-046-040515- /O.CON.KIWX.SC.Y.0072.111204T0300Z-111205T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 408 PM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY. * WINDS: SOUTH TO 30 KNOTS VEERING WEST SUNDAY. * WAVES: BUILDING TO 5 TO 7 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
749 WHUS73 KIWX 040301 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 PM EST SAT DEC 3 2011 LMZ043-046-041115- /O.CON.KIWX.SC.Y.0072.000000T0000Z-111205T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1001 PM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY. * WINDS: SOUTH TO 30 KNOTS VEERING WEST SUNDAY. GUSTS AROUND 35 KNOT GALES POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
624 WHUS73 KIWX 040950 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EST SUN DEC 4 2011 LMZ043-046-041800- /O.CON.KIWX.SC.Y.0072.000000T0000Z-111205T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: SOUTH TO 30 KNOTS VEERING WEST THIS AFTERNOON. GUSTS AROUND 35 KNOT GALES POSSIBLE THROUGH MORNING. * WAVES: 5 TO 8 FEET...SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
292 WHUS73 KIWX 041558 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 AM EST SUN DEC 4 2011 LMZ043-046-050000- /O.CON.KIWX.SC.Y.0072.000000T0000Z-111205T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: WEST TO 20 KNOTS WITH GUSTS TO 25 KNOTS. VEERING NORTHWEST THIS EVENING AND DIMINISHING TO 10 TO 15 KNOTS. * WAVES: 3 TO 6 FEET...SUBSIDING BELOW 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
696 WHUS73 KIWX 042048 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EST SUN DEC 4 2011 LMZ043-046-050300- /O.CON.KIWX.SC.Y.0072.000000T0000Z-111205T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: WEST TO 20 KNOTS VEERING NORTH 5 TO 10 KNOTS TONIGHT. * WAVES: 3 TO 5 FEET...SUBSIDING BELOW 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 4:09 AM EST, 20 minutes earlier.
Area forecast discussion, Dec 3, 4:09 AM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 AM EST SAT DEC 3 2011 .SHORT TERM... TODAY THROUGH SUNDAY NIGHT IMPULSE LADEN SW FLOW WILL CONTINUE TO IMPACT THE REGION AS A SW CONUS UPPER TROUGH EJECTS DISTURBANCES TOWARD THE REGION. THE FIRST IN A SERIES OF THESE DISTURBANCES IS IN THE PROCESS OF ADVECTING TOWARD THE REGION...WITH A BROAD AREA OF RAIN SHOWERS IN PLACE OVER WI/IA/MO...ASSOCIATED WITH INCREASED LARGE SCALE ASCENT AND LL THETA-E ADVECTION. WAA PROCESSES ARE ONGOING FROM H95 THROUGH H7...HELPING TO CREATE A RATHER STOUT LL INVERSION...AN INVERSION THAT WILL BE HARD PRESSED TO MIX OUT GIVEN EXPECTED CLOUD COVER/SNOW PACK IN AREAS/AND RAIN OVER PORTIONS OF THE AREA SUPPORTING WETBULBING. ANOTHER...AND MUCH STRONGER IMPULSE WILL SUPPORT A DECENT SFC REFLECTION TO THE PRESSURE FIELD OVER THE SOUTHERN PLAINS. THIS LOW PRESSURE SYSTEM WILL ADVECT QUICKLY NE ALONG THE DEVELOPING BAROCLINIC ZONE IN PLACE...SUPPORTING ANOTHER ROUND OF LARGE SCALE ASCENT/RENEWED THETA-E RISES AND ASSOCIATED RAIN LATE TONIGHT LOCALLY...WHICH WILL LAST INTO SUNDAY MORNING. FAVORED A BLEND OF SEVERAL FORECAST MODELS...CAPITALIZING ON INHERENT MODEL STRENGTHS WHERE NEEDED. DID CONTINUE TO FAVOR A SOLUTION WHERE PRECIP ARRIVES LATER TONIGHT GIVEN PREFERENCE TOWARD A SLOWER WAVE PHASE SPEED PER A DELAYED UPPER JETLET WITH LIKELY UPSTREAM LATENT HEAT HEIGHT ADJUSTMENT PROCESSES. TODAY...PRIMARY WEAKER IMPULSE WILL INTERACT WITH A PLUME OF ELEVATED THETA-E AIR AND SUPPORT SHOWERS ACROSS THE NW FA...GIVEN SYSTEM TRACK. DID INCREASE POPS...EXPANDING LOW POP MENTION FARTHER SE PER RADAR AND GUIDANCE TRENDS. OPTED FOR COVERAGE MENTION GIVEN HIGH BASED NATURE TO LIFT...WITH A PERSISTENT DRY WEDGE IN PLACE FROM H9-H8. EXPECT THE BULK OF ACTIVITY BE NORTH OF THE FA BY THIS AFTERNOON WITH JUST A TOKEN SMALL POP ACROSS THE NORTH PER TIMING UNCERTAINTY. HIGHS WILL ONCE AGAIN BE TRICKY AS STATED ABOVE...WITH A LARGE SPREAD NOTED IN MOS AND MODEL PROGS. WILL STAY THE COURSE AND TREND HEAVY TOWARD HIRES MODEL SOLUTIONS THAT INCORPORATE THE SNOW PACK BETTER. BUFR DATA IS ADAMANT THAT THE LL INVERSION WILL NOT MIX OUT...LIKELY DUE TO LIMITED INSOLATION PER CLOUD COVER WHICH IS QUITE EXPANSIVE PER SATELLITE AND SFC OBS. HENCE...HAVE LOWERED TEMPS SOME...ESP IN NE AREAS. TONIGHT...STRONGER SECONDARY UPPER IMPULSE AND ASSOCIATED SFC REFLECTION WILL ADVECT TOWARD THE AREA. STRONG LL MOMENTUM ADJUSTMENT PER PRESSURE FALLS WEST OF THE REGION WILL SUPPORT AN INCREASING LLJ IN THE H95-H8 LAYER...SUPPORTING THETA-E RIDGING AHEAD OF A SFC COLD FRONT. SLOWER EXPECTED ARRIVAL OF THE UPPER IMPULSE...NOTED IN Q-VECTOR PROGS...AND THE LL COLD FRONT SUPPORTS A POP SHIFT IN TIME TO LATER IN THE NIGHT PERIOD...WITH ONLY A SLIGHT CHANCE MENTION IN THE EVENING. H85 THETA-E RIDGE IS PROGGED TO ADVECT THROUGH 1/3 TO 1/2 OF THE FA AFTER MIDNIGHT...WITH THE POTENTIAL FOR EVEN MORE DELAY TO PRECIP ARRIVAL IF HEIGHT ADJUSTMENT PROCESSES ARE EXTENDED. TRIED TO INCORPORATE THIS CONCERN INTO THE POP GRID. TEMPS WILL REMAIN STEADY AND POSSIBLY RISE SOME TONIGHT PER STRONG FLOW JUST ABOVE THE BL...SUPPORTING TURBULENT MIX DOWN INFLUENCE TO SFC TEMPS UNDER CLOUD COVER. SUNDAY...SFC TROUGH/COLD FRONT WILL ADVECT THROUGH THE REMAINDER OF THE FA...WITH RAIN SHOWERS SHIFTING EAST. FLOW LINKAGE PER LL VEERING OF THE WIND...WITH LINGERING STRONG FLOW WILL SUPPORT A PERIOD OF DEEP MIXING POST FRONTAL. THIS WILL SUPPORT A WARMER DAY THAN SAT GIVEN DEEP MIXING INTO THE LINGERING WARMER THERMAL FIELDS ALOFT..SIMILAR TO CLIPPERS. HENCE...RETAINED UPPER 40S AND LOWER 50S MANY AREAS...ESP WHERE SOME SUN IS POSSIBLE IN THE NW. COOLER AIR WILL SETTLE INTO THE AREA OVERNIGHT...WITH THE BAROCLINIC ZONE STALLING NEAR THE OH RIVER VALLEY AS ANOTHER MID LEVEL IMPULSE EJECTS TOWARD THE REGION. RENEWED LL UPGLIDE...WITH ASSOCIATED THETA-E ADV WILL SUPPORT INCREASED CHANCES FOR PRECIP MAINLY SOUTHERN AREAS LATE SUNDAY NIGHT. TOP DOWN METHOD SUPPORTS ALL RAIN MOST PLACES GIVEN ELEVATED FZL/S. HOWEVER...SNOW WOULD BE POSSIBLE ON THE NORTHERN FRINGE OF ANY PRECIP SHIELD GIVEN WETBULBING AND INCREASING ADIABATIC COOLING AHEAD OF THE IMPULSE...SUPPORTING COLUMN COOLING. TEMPS MAY ONCE AGAIN FALL EARLY THEN REMAIN STEADY OR RISE SLOW OVERNIGHT AT MANY AREAS...ESP SOUTH. NO SNOW ACCUMS EXPECTED ATTM. && .LONG TERM...MONDAY THROUGH FRIDAY PRIMARY ISSUES IN THE LONG TERM FORECAST WILL BE A RAIN EVENT TRANSITIONING TO SNOW EARLY IN THE WEEK FOLLOWED BY INTRUSION OF MUCH COLDER AIR TO END THE PERIOD. NEXT UPPER JET STREAK FROM THE GULF OF ALASKA WILL DROP SOUTHWARD ACROSS THE NORTHERN ROCKIES ON MONDAY. MEANWHILE...A STRONG 150-160 KNOT UPPER JET STREAK WILL CONTINUE TO PROGRESS THROUGH DOWNSTREAM PORTION OF THE LONGWAVE TROUGH INTO EASTERN CANADIAN. THIS WILL ALLOW A POSITIVELY TILTED NORTHERN STREAM TROUGH TO DEVELOP ACROSS ACROSS THE NORTHERN PLAINS. EASTWARD PROGRESSION OF THIS TROUGH WILL RESULT IN BACKING AND STRENGTHENING LOW LEVEL WINDS ACROSS THE LOWER OHIO RIVER VALLEY ON MONDAY...EVENTUALLY ALLOWING FOR NORTHWARD TRANSPORT OF LOW LEVEL MOISTURE BACK ACROSS ESPECIALLY SOUTHEAST PORTIONS OF THE FORECAST AREA. THIS STRENGTHENING SOUTHWESTERLY FLOW WILL ALSO ENHANCE LOW/MID LEVEL FRONTOGENETIC FORCING ACROSS THE MID MS RIVER VALLEY EARLY MONDAY...EXPANDING RAPIDLY NORTHEASTWARD ACROSS THE LOCAL AREA DURING THE DAY MONDAY. STRENGTHENING FRONTAL CIRCULATION AND TIGHTENING LOW LEVEL BAROCLINIC ZONE WILL POSE PRECIP TYPE ISSUES FOR THE LOCAL AREA WITH THERMAL PROFILES ACROSS SOUTHEAST PORTIONS OF THE FORECAST STILL SUPPORTING LIQUID THROUGH MOST OF MONDAY...WITH A WET SNOW EXPECTED ACROSS THE FAR NORTHWEST. BASED ON UNCERTAINTY AND TIGHT NATURE OF THIS BAROCLINIC ZONE...HAD TO MAINTAIN A FAIRLY LARGE SWATCH OF RAIN/SNOW MENTION ACROSS CENTRAL PORTIONS OF THE FORECAST AREA. SNOW ACCUMULATIONS DURING THE DAY MONDAY SHOULD BE MINOR BASED ON MARGINAL PROFILES. FORECAST CONFIDENCE STILL REMAINS FAIRLY LOW FOR THE MONDAY NIGHT/TUESDAY PERIOD WITH A LARGE DEGREE OF SPREAD AMONG MEDIUM RANGE DETERMINISTIC/ENSEMBLE SOLUTIONS REGARDING PHASING ISSUES WITH NORTHERN/SOUTHERN STREAM. 00Z GFS REMAINS MORE CONSOLIDATED AND PROGRESSIVE TAKING THE 500 HPA HEIGHT MINIMUM ACROSS SOUTHERN ILLINOIS BY 06Z WED...WHILE THE 00Z GEM REPRESENTS THE OTHER EXTREME WITH A MORE PROGRESSIVE AND WEAKER NORTHERN STREAM NOT PHASING WITH A MUCH STRONGER AND SLOWER SOUTHWEST US CUT OFF UPPER LOW. HAVE OPTED TO FOLLOW A BLENDED SOLUTION AT THIS TIME...MORE INLINE WITH THE 00Z ECMWF WHICH ALSO HAS EXHIBITED SOME DECENT RUN TO RUN CONTINUITY OVER PAST FEW RUNS. CONCERN WITH THIS SLOWER BLENDED SOLUTION WOULD BE FOR ADDITIONAL SUBSTANTIAL PRECIP AMOUNTS...ESPECIALLY ACROSS EASTERN PORTIONS OF THE FORECAST AREA MONDAY NIGHT. MELTING SNOW PACK WILL ALSO CONTRIBUTE TO AGGRAVATION OF ONGOING FLOOD CONCERNS AND EVENTUALLY MAY NEED TO CONSIDER THE POSSIBILITY OF FLOOD OR FLASH FLOOD HEADLINES FOR THIS PERIOD. OUTSIDE OF FLOOD CONCERNS...EXPECTING A TRANSITION TO A SWATH OF ACCUMULATING SNOW MONDAY NIGHT WITH CURRENT INDICATIONS SUGGESTING A SOUTHWEST TO NORTHEAST ORIENTED BAND POSSIBLE ACROSS PORTIONS OF WESTERN OR CENTRAL PORTIONS OF FORECAST AREA. LIQUID PRECIP TYPE SHOULD HOLD ACROSS MUCH OF THE EVENING ACROSS SOUTHEAST PORTIONS...BEFORE TRANSITIONING TO SNOW LATE MONDAY NIGHT OR BY EARLY TUESDAY MORNING. CONFIDENCE IN EXACT SNOW AMOUNTS IS LOW...ESPECIALLY GIVEN HOW JUST MINOR DIFFERENCES IN PLACEMENT OF BAROCLINIC ZONE AND EVOLUTION OF THE EJECTING SOUTHWEST US WAVE WILL IMPACT PRECIP TYPE/PLACEMENT. SOME LIGHT SNOW SHOULD LINGER INTO TUESDAY AS UPPER TROUGH AXIS IS SLOW TO VACATE. TOWARD THE END OF THE PERIOD...MEDIUM RANGE MODELS HAVE BEEN FAIRLY CONSISTENT IN HIGHLIGHTING STRONGER WESTERN CANADIAN VORT MAX ROTATING AROUND POLAR LOW SUPPRESSING HEIGHTS ACROSS NORTHWEST CONUS/SOUTHWEST CANADA...ALLOWING FOR MUCH COLDER AIR TO SPILL ACROSS NORTHERN TIER OF CONUS. MAIN IMPACT FROM THIS POTENTIAL ARCTIC INTRUSION WOULD BE TOWARD THE END OF THIS FORECAST VALID PERIOD ON FRIDAY...AND DID MAINTAIN BROAD BRUSH LOW CHANCE SN POPS TO ACCOUNT FOR APPROACH OF THIS FRONT...WITH EVENTUAL LAKE EFFECT CHANCES IF THIS SCENARIO UNFOLDS. && .AVIATION.../06Z TAFS/ SFC HIGH PRESSURE WILL SHIFT EAST OUT OF THE REGION WITH LOW PRESSURE DEVELOPING AND PUSHING NE ACROSS THE SOUTHERN PLAINS INTO THE WESTERN MIDWEST. VFR CIGS AOA 20KFT WILL TREND DOWN TO BELOW 10KFT IN THE PERIOD...REMAINING VFR. WEAK SW FLOW IMPULSE MAY SUPPORT SPRINKLES OR VIRGA ACROSS THE NW AND NORTH...WITH NO VIS/CIG RESTRICTIONS EXPECTED GIVEN HIGH CENTERED NATURE OF MOISTURE AND LIFT. SFC WINDS WILL VEER TO THE SOUTH AND INCREASE IN THE PERIOD AS SFC LOW PRESSURE NEARS THE REGION...WITH INCREASING CHANCES FOR RAIN LATE IN THE PERIOD AND BEYOND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...MARSILI AVIATION...JC
Hazardous weather outlook, Dec 2, 5:15 PM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 PM EST FRI DEC 2 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-032215- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 515 PM EST FRI DEC 2 2011 /415 PM CST FRI DEC 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT FLOODING WILL CONTINUE ALONG MANY RIVERS IN THE MAUMEE AND WABASH BASINS. PLEASE REFERENCE RIVER FLOOD PRODUCTS FOR ADDITIONAL INFORMATION ON RIVER FLOOD FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE MAUMEE AND WABASH BASINS THROUGH MUCH OF THE PERIOD. RAIN IS EXPECTED TO OVERSPREAD THE AREA SATURDAY NIGHT AND SUNDAY. RAINFALL AMOUNTS OF A QUARTER OF AN INCH TO THREE QUARTERS OF AN INCH ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-032215- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 515 PM EST FRI DEC 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SATURDAY AND SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.